Results 1 to 10 of 10

Thread: Strange Fever

  1. #1

    Strange Fever

    Hi im new here and this is my 1st post.
    I was hopeing some one might could help me or mabye know whats going on.

    My sisters been sick for almost 6 weeks now and we have been to the emergancy room 3 times and to our family dr. 2 times.

    1st they said its a urainary tract infection after looking at the sample.
    But they gave her bactrum and after 7 days she was still sick so i went back and they put her on penicillian for 10 days. After she was still sick running a fever of around 99-101.

    Next they gave her iv of leviquin and then Cypro for 2 weeks and its almost finished but shes still running a fever of around 99-100 it goes up and down some times normal for 1 or 2 days then it comes back.

    (She doesnt have any symptoms at all other then the fever and mild hulocinations , audio and visual hulicinations at 1st but now mainly just kinda like mild skitzophrinic episodes and confusion normaly when her fevers up.)

    I honestly dont know what to do the dr is now telling us that 99-100 is not a high fever and saying perhaps its mental issuses but what about when it was 101 and all. He just cant find the problem and I honestly dont think itll go away its been around 6 weeks now from the start.

    Any suggestions on what it could be after 3 E.R. and 2 dr visites youd think they would know but our health care is very bad in my town.

    I honestly dont know what to do her mental state seems to be worsening and thats the only symptom other then the low fever. Well and a rash now on necka dn back but that coul be from all the meds.

    Any help or suggestions at all would be greatly apreciated thanks

  2. #2
    Please tell me they cultured her urine before they gave her every antibiotic known to man! Has she lost weight? Overactive thyroid can give you a fever like that, which they have a hard time diagnosing. It also puts you a bit on the loony side, when it is bad.

  3. #3
    Senior Member rdf's Avatar
    Join Date
    Jul 2001
    Location
    Someplace between Nowhere and Goodbye
    Posts
    12,964
    Mike, you need to contact the hospital and/or doctor who prescribed the antibiotics and make sure they did a culture to see which antibiotic is effective in killing off the bacteria causing the UTI infection. It seems from your description, that this wasn't done, or not done correctly. I've not heard of penicillin used for most UTIs that spinal cord injured people get.

    Also, the 7 days period of bactrum doesn't sound right...if it's a UTI, she probably should be on antibiotics for 10-14 days. When the bactrum didn't work and they put her on penicillin, well, it just doesn't seem kosher to me. I may be wrong, but try to find out if they actually did the culture and found the correct antibiotic to use to kill her infection. It's called I believe a C&S test.

    Good luck.
    Please donate a dollar a day at http://justadollarplease.org.
    Copy and paste this message to the bottom of your signature.

    Thanks!

  4. #4
    The other posts summed it up well. If they didn't do a culture, they need to. If they did, the anti-biotics that they chose don't make total sense- particularily the penicillin one.
    Infections and fevers can cause one to hallucinate and have other mental status changes.
    If they still can't find out what is causing this, they should do a bladder work up and see if she has a stone that may be blocking some of the urine flow. Other possibilities are non-bladder in nature, but it seems to me that they may have missed a bladder issue. Don't back down- ask them to culture or re-culture your sister's urine. In the meantime, make sure that she is well hydrated- and eating some.
    CKF

  5. #5
    Does she have a spinal cord injury or other disability? I can't tell from your description or your profile. How old is she?

    A consultation with an infectious disease specialist would be strongly indicated, as well as a urologic evaluation if she has not had a recent one.

    (KLD)

  6. #6
    Thanks so much for your replys. Yes they did do the culture but only after the 2nd time and then they said it showed the bactrium wasnt effetive against it. And they gave leviquin through iv and said it would be effictive and then perscribed the penicillian and after it was finished they put her on the cypro.

    I was thinking perhaps it could be the thyroid too thats how my mother was when hers acted up.

    They took more blood tests wensday after we went to tell him the cypro wasnt helping its been 2 weeks on that one and still not much difference in her. Im waiting now for her dr to call with the results of wensdays blood tests.

    If i dont get some definate answers from these drs soon im going to have to take her to a hospital in another city.

    I seriously apreaciate your replys ive been scared to death and its just me and her now no other family so I dont know where to turn for advice or support.

    Nurse to answer your question I have an injury I'll finish my profile as soon as i can and Im looking foeard to becomming a regular here thanks bye

    P.S. Shes 52 and also epleptic, Ill let you guys know what the dr says ok i called them and they said itll be after 2 pm when he can call and tell me about the blood tests.

    God Bless All and Thanks So Much
    Last edited by MikeVa; 03-31-2008 at 11:50 AM.

  7. #7
    Just a quik update the dr had his nurse call me with the results now and said the tests showed no infection now but her dialintian seziure medicine was way to high and to take her off that a couple days and if shes not any better or gets any worse the will admit her in the hospital.

    I can see how that may cause the halucinations and confusion but i dont know if that can cause low grade fever or not..

    Anyway Ill keep you posted and im looking foward to becomming a regular member and contributing to the forum here as soon as we can get sis strightened out thanks guys and ty too Nurse

    God Bless

  8. #8
    Senior Member rdf's Avatar
    Join Date
    Jul 2001
    Location
    Someplace between Nowhere and Goodbye
    Posts
    12,964
    Quote Originally Posted by MikeVa
    I seriously apreaciate your replys ive been scared to death and its just me and her now no other family so I dont know where to turn for advice or support.
    Try not to be afraid Mike. CareCure is a family, and you're part of it now. Best of luck, you're doing a good job helping your sister.
    Please donate a dollar a day at http://justadollarplease.org.
    Copy and paste this message to the bottom of your signature.

    Thanks!

  9. #9
    Hi evryone sorry i havent been able to be more active but its been hard lately.
    I wanted to let you friends know, that we now have found out the problem. Her hallucinations have been being caused by her epilepsy wich was being made worse by her infection. And she was having whats called partial seizures.

    I found some information and it said (Partial seizures are the most common type of seizure experienced by people with epilepsy. Virtually any movement, sensory, or emotional symptom can occur as part of a partial seizure, including complex visual or auditory hallucinations).

    It just had got out of hand because of her infection and because of mis-diagnosis and her being trated with antiphysocitic drugs wich only made the problem worse. But her neuroligist is on the right track now and shes improved greatly and after the 4th trip to the hopsital and being in there for 4 days they are releasing her tommorrow and he said she should be fine and if not he will use a new different type of seziure medicine if it turns out that her old medicine is no longer being effictive.

    Thanks so much for your replys and im glad this websites back online and im looking foard to being part of the group and hopefully mabye 1 day ill be able to help some one else here in some way, even if its nuthing more then emotional support.

    God Bless All, MikeVa.

  10. #10
    Senior Member rdf's Avatar
    Join Date
    Jul 2001
    Location
    Someplace between Nowhere and Goodbye
    Posts
    12,964
    Thanks for the update, Mike. Good to hear they finlally got a handle on it
    Please donate a dollar a day at http://justadollarplease.org.
    Copy and paste this message to the bottom of your signature.

    Thanks!

Similar Threads

  1. Replies: 18
    Last Post: 01-21-2010, 11:20 AM
  2. Fever and SCI?
    By fairygirl78 in forum Care
    Replies: 11
    Last Post: 12-15-2008, 11:10 PM
  3. Strange way to reduce spasms...
    By SlomoScott in forum Life
    Replies: 0
    Last Post: 03-26-2004, 01:56 PM
  4. prolonged fever - high esr?
    By atul in forum Care
    Replies: 1
    Last Post: 09-23-2003, 07:30 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •